Alert archive / Nevada / Red Flag Warnings in 2006

Red Flag Warning 25, NWS Las Vegas, NV

December 2, 2006Clark County, Nevada; San Bernardino County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Dec 2, 2006, 5:42 AM PST for Clark County, Nevada; San Bernardino County, California; Mohave County, Arizona. It took effect at Dec 2, 2006, 10:00 AM PST. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 2, 2006, 5:42 AM PST (13:42 UTC)
In effect from
Dec 2, 2006, 10:00 AM PST
Expired
Dec 2, 2006, 7:00 PM PST
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 2, 11:50 AM PSTNON-TSTM WND GST 50Bullhead City, AZ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 021342
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
542 AM PST SAT DEC 2 2006

...RED FLAG WARNING TODAY FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE COLORADO RIVER VALLEY IN SOUTHERN
NEVADA...NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...

.A WEATHER DISTURBANCE DIVING SOUTH ACROSS UTAH TODAY WILL RESULT
IN AN INCREASE IN NORTH WINDS WITH LOCALLY WINDY
CONDITIONS...ESPECIALLY IN NORTH-SOUTH ORIENTED VALLEYS AND
CHANNELS. THE AIR MASS OVER THE AREA WILL REMAIN VERY DRY.

AZZ101-CAZ229-NVZ466-030300-
/O.NEW.KVEF.FW.W.0025.061202T1800Z-061203T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
542 AM PST SAT DEC 2 2006 /642 AM MST SAT DEC 2 2006/

...RED FLAG WARNING IN EFFECT FROM 10 AM PST /11 AM MST/ THIS
MORNING TO 7 PM PST /8 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS
MORNING TO 7 PM PST /8 PM MST/ THIS EVENING. 

NORTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH BY
LATE THIS MORNING. LOCAL WIND GUSTS AROUND 40 MPH ARE POSSIBLE.
RELATIVE HUMIDITY RECOVERY WAS POOR OVERNIGHT AND SHOULD EASILY
DROP BELOW 15 PERCENT FOR MUCH OF THE DAY. WINDS WILL BEGIN TO
DECREASE AFTER SUNSET THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS85 KVEF 030329
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
729 PM PST SAT DEC 2 2006

AZZ101-CAZ229-NVZ466-030430-
/O.EXP.KVEF.FW.W.0025.000000T0000Z-061203T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
729 PM PST SAT DEC 2 2006 /829 PM MST SAT DEC 2 2006/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THE LAKE MEAD
NATIONAL RECREATION AREA AND THE LOWER COLORADO RIVER VALLEY.
AUTOMATED WEATHER STATIONS SHOWED RELATIVE HUMIDITY VALUES WERE
IN THE UPPER TEENS AND LOWER TWENTIES WITH SUSTAINED WINDS OF 15
TO 20 MPH AND GUSTS GENERALLY LESS THAN 30 MPH. WIND SPEEDS WILL
REMAIN SIMILAR MUCH OF THE NIGHT WHILE RELATIVE HUMIDITY VALUES
RECOVER TO BETWEEN 20 AND 30 PERCENT.

$$

JGA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Dec 2, 2:55 AM PST, 2 hours 47 minutes earlier.

Area forecast discussion, Dec 2, 2:55 AM PST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
255 AM PST SAT DEC 2 2006

.SYNOPSIS...DRY NORTHERLY FLOW WILL CONTINUE OVER THE SOUTHERN GREAT
BASIN AND MOJAVE DESERT THROUGH MONDAY WITH TEMPERATURES REMAINING
BELOW NORMAL. A WEAK STORM SYSTEM DIVING SOUTH THROUGH UTAH TODAY
WILL RESULT IN LOCALLY BREEZY TO WINDY CONDITIONS...AND A LAKE WIND
ADVISORY IS IN EFFECT FOR THE LAKE MEAD AND LAKE MOHAVE AREAS.
&&

.SHORT TERM...A DRY AIR MASS WILL REMAIN IN PLACE THROUGH MONDAY
UNDER A GENERALLY NORTH TO NORTHWEST FLOW. SHORTWAVE TROUGH DIVING
SOUTH THROUGH UTAH TODAY WILL RESULT IN AN INCREASED GRADIENT
SURFACE AND ALOFT AND LOCALLY BREEZY NORTH WINDS ALONG WITH A
REINFORCEMENT OF COOL AIR. CHANNELING OF THE WIND ALONG PORTIONS OF
THE COLORADO RIVER WILL RESULT IN WINDS STRONG ENOUGH TO JUSTIFY THE
LAKE WIND ADVISORY CURRENTLY IN EFFECT FOR TODAY. THE NORTHERLY FLOW
WILL RELAX SUNDAY AND MONDAY BUT TEMPERATURES WILL REMAIN A LITTLE
BELOW NORMAL.

.LONG TERM...RIDGING CONTINUES BUILDING TUESDAY AND MOVING OVER THE
INTERMOUNTAIN REGION WEDNESDAY AND THURSDAY. MODELS IN AGREEMENT
WITH THIS TILL THEN. FRIDAY SEES SOME DIFFERENCES WITH THE ECMWF AND
GFS SHOWING SOUTHWEST FLOW OVER AREA AS ANOTHER TROUGH APPROACHES.
THE GEM KEEPS A STRONG ALMOST LOOKING LIKE AN OMEGA HIGH OVERHEAD.
GFS PROGS TROUGH TO FILL CONSIDERABLY AS IT RIDES OVER RIDGE
SATURDAY IN ITS PASSAGE. THIS FAR OUT I LITTLE CONFIDENCE IN
DETAILED MODEL SOLUTIONS. KEPT THE SILENT SUB 10 POPS IN TO REFLECT
THIS. OTHERWISE MADE MINOR CHANGES IN FORECAST WHICH WILL KEEP MANY
VALLEY LOCATIONS COOLER THAN HIGHER ELEVATIONS AS RIDGE INDUCED
SUBSIDENCE INVERSIONS WILL BE AROUND TO TRAP COOLER AIR.
&&

.AVIATION...THE TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...
KBIH...KDAG...KEED FOR DETAILS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...LAKE WIND ADVISORY ZONE 21 10AM - 7PM PST SATURDAY.
.AZ...LAKE WIND ADVISORY ZONES 2 AND 36 11AM - 8PM MST SATURDAY.
.CA...LAKE WIND ADVISORY ZONE 527 10AM - 7PM PST SATURDAY.

HARRISON/JACQUES

HTTP://WEATHER.GOV/LASVEGAS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 2:35 PM PSTWind AdvisoryVEFClark6 hr

Nearby

Red Flag Warnings in Nevada, 2006Red Flag Warnings in California, 2006Red Flag Warnings in Arizona, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.